Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Have severe abdominal distension, right upper and middle quadrant pain. Had liver test, what are the findings?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5363 Questions
I have severe abdominal distension, right upper and middle quadranrt pain, with ALT, AST, AND LDH OVER 1000 WITH A NORMAL BILIRUBIN. I AM IN SIGNIFICANT PAIN AND LOOK 9 MONTHS PREGNANT WITH TWINS.
Posted Tue, 16 Jul 2013 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 2 hours later

Thank you for the query.

As you have had few abdominal surgeries there is a great possibility that you have adhesions in your abdominal cavity. Such adhesions can make intestines narrow and impede stool passage. This leads to a condition called partial bowels obstruction. This gives abdominal pain, bloating, gas and stool problems (can be diarrhea or constipation), nausea.
As you are over the age of 50, large intestine diseases like colon cancer should be also considered. Over the age of 50 the risk of this cancer significantly rises. That is why, every person over 50 should have colonoscopy done.

Upper right pain can be also caused by stones in bile ducts. In such case the pain radiates to the back, nausea can be present. The urine can get dark and stool whitish. According to your liver tests (I assume all AST,ALT, LDH are over 1000), bile ducts obstruction is possible, however this tests can be elevated due to fatty liver as well.

I suggest you to visit your doctor and have some more tests. Abdominal ultrasound, abdominal X-ray and stool tests should be done at first. Colonoscopy should be next.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor